Alert archive / Pennsylvania / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 5, 2013, 11:31 AM EDT for 7 counties in Pennsylvania. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 11:31 AM EDT (15:31 UTC)
- Expired
- Apr 5, 2013, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS81 KBGM 051531 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1131 AM EDT FRI APR 5 2013 ...A RED FLAG WARNING IS IN EFFECT FOR NORTHEAST PENNSYLVANIA UNTIL 8 PM THIS EVENING... .LACK OF RECENT RAIN AND SNOWFALL WILL COMBINE WITH LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. PAZ038>040-043-044-047-048-072-052345- /O.NEW.KBGM.FW.W.0002.130405T1531Z-130406T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1131 AM EDT FRI APR 5 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR NORTHEAST PENNSYLVANIA. THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...NORTHEAST PENNSYLVANIA. * WIND...NORTHWEST AT 10 TO 15 MPH WITH OCCASIONAL GUSTS TO 25 MPH. * HUMIDITY...25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MSE
1 follow-up statement
914 WWUS81 KBGM 052128 RFWBGM URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 528 PM EDT FRI APR 5 2013 ...A RED FLAG WARNING IS IN EFFECT FOR NORTHEAST PENNSYLVANIA UNTIL 8 PM THIS EVENING... .LACK OF RECENT RAIN AND SNOWFALL WILL COMBINE WITH LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. PAZ038>040-043-044-047-048-072-060000- /O.CON.KBGM.FW.W.0002.000000T0000Z-130406T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 528 PM EDT FRI APR 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR NORTHEAST PENNSYLVANIA. THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...NORTHEAST PENNSYLVANIA. * WIND...NORTHWEST AT 10 TO 15 MPH WITH OCCASIONAL GUSTS TO 25 MPH. * HUMIDITY...25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HEDEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 5, 10:40 AM EDT, 51 minutes earlier.
Area forecast discussion, Apr 5, 10:40 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1040 AM EDT FRI APR 5 2013 .SYNOPSIS... A COLD FRONT WITH LIMITED MOISTURE WILL CROSS THE AREA TODAY BRINGING SLIGHTLY COOLER TEMPERATURES. ON SATURDAY, AN AREA OF HIGH PRESSURE WILL MOVE IN AND PROVIDE MOSTLY SUNNY SKIES. A FEW RAIN SHOWERS ARE EXPECTED ON SUNDAY AS A COLD FRONT MOVES THROUGH. && .NEAR TERM /THROUGH TONIGHT/... UPDATED AT 1030 AM... COLD FRONT IS CURRENTLY MOVING ACROSS OUR CENTRAL COUNTIES AND WILL BE SOUTHEAST OF THE AREA BY EARLY AFTERNOON. THE FRONT IS ACCOMPANIED BY A BAND OF CLOUDS BUT NO PRECIPITATION. QUICK LOOK AT THE 12Z SOUNDING AT BUF WHICH WAS JUST BEHIND THE FRONT AT THAT TIME... INDICATES LOTS OF DRY AIR WITH WINDS UP TO 25 KTS AT 850 MB AND AN 850 MB TEMPERATURE AROUND -5 C. LATEST SATELLITE IMAGERY SHOWS SOME CLOUDS DEVELOPING EAST OF LAKE ONTARIO OVER NORTHERN ONONDAGA AND WESTERN ONEIDA COUNTIES AS THE ATMOSPHERE IS INITIALLY COLD ENOUGH FOR A WEAK LAKE RESPONSE BEHIND THE FRONT. BASED ON THIS EXPECT A MOSTLY SUNNY DAY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THIS AFTERNOON ONCE THE FRONT PASSES. SOME CLOUDS WILL DEVELOP SOUTHEAST OF LAKE ONTARIO ACROSS CENTRAL NY BUT NOT EXPECTING ANY PRECIPITATION THROUGH LATE AFTERNOON. THE ATMOSPHERE COULD GET COLD ENOUGH FOR SOME LIGHT FLURRIES TO DEVELOP IN NW FLOW TONIGHT... WHICH APPEARS TO BE WELL COVERED BY OUR CURRENT FORECAST. TEMPERATURES WILL RISE A FEW MORE DEGREES THEN START TO FALL TOWARD THE 30S ACROSS THE NORTH THIS AFTERNOON. MEANWHILE EXPECT TEMPERATURES TO RISE TO NEAR OR JUST ABOVE 50 ACROSS THE SOUTH BEFORE FALLING LATE THIS AFTERNOON. 4 AM UPDATE... ACTIVE WEATHER PATTERN WITH MULTIPLE SYSTEMS BUT TEMPERATURES CLOSER TO AVERAGE. FOR NOW BETWEEN SYSTEMS WITH A LARGE DEEP STORM MOVING NE OFF THE NC COAST. RAIN EXTENDS TO SE PA AND SRN NJ AND WILL MAKE NO MORE NORTHWARD PROGRESS. AS THIS STORM BRUSHES CAPE COD A SFC COLD FRONT WILL MOVE THROUGH NE PA AND CENT NY LATE THIS MORNING. LITTLE MOISTURE WITH IT. SHOWERS WITH IT IN ONTARIO HAVE DRIED UP AS IT MOVED SE TO LAKES ERIE AND ONTARIO. BEHIND THE FRONT A NW LOW LEVEL FLOW WILL SET UP. COLD ENOUGH AIR COMES IN FOR LAKE EFFECT CLOUDS AND MAYBE SOME FLURRIES IN CENT NY THIS AFTN AND EVE. THE CLOUDS MAY LINGER INTO SAT MORNING MUCH AS THEY DID YESTERDAY. SUPPORT FOR FLURRIES WILL BE LIMITED. THE SATURATED LAYER GOES FROM 7K TO 5K WITH THE DENDRITE ZONE ONLY THE TOP 1K FEET OF THE SAT LAYER. MID AND UPPER LEVELS DRY AND THE UL SHORT WAVES ARE IN ERN NY BY 00Z SAT. LATE TONIGHT WAA ALREADY OCCURRING WITH UL HEIGHT RISES. SFC HIGH PRESSURE MOVES INTO THE AREA BUT THE AXIS WILL STILL BE IN WRN NY AT 12Z SAT. WITH COLD AIR COMING IN MIDDAY AND THIS AFTN TEMPS WILL BE NON DIURNAL WITH A LATE MORN HIGH IN NY AND MIDDAY IN PA. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... 4 AM UPDATE... ON SATURDAY HIGH PRESSURE OVER THE AREA ALL DAY SO MORNING SUNSHINE FOLLOWED BY INCREASING CLOUDS. LIGHT WINDS. COMPARED TO TODAY HIGH TEMPERATURES NOT MUCH DIFFERENT BUT WITH MORE SUN AND LESS WIND WILL FEEL WARMER. SAT NGT THE NEXT SYSTEM APPROACHES. SOME OF THE MODELS BRING IN A FEW HUNDREDTHS OF PRECIP LATE SAT NGT WITH A WEAK WARM FRONT. THE FRONT IS RUNNING AHEAD OF A SFC LOW AND UL TROF WHICH IS MOVING ENE ACROSS THE GREAT LAKES INTO SE CANADA. 850MB TEMPS START OUT BELOW ZERO C IN THE EVE THEN RISE BY MORNING. SFC TEMPS FALL INTO THE 30S. MIXED VERY LIGHT PRECIP IS POSSIBLE SAT NGT BUT MOST OF THE SHOWERS WILL BE RAIN. TEMPERATURES AGAIN NON DIURNAL WITH LOWS AROUND 6Z. BETTER PRECIP WILL OCCUR SUNDAY WITH A TRAILING COLD FRONT. THE BEST SUPPORT WILL BE IN NY. THIS PRECIP WILL BE RAIN. THE HIGHEST AMOUNTS WILL BE ACROSS THE TUG FOR OUR AREA WITH DECREASING AMOUNTS AS YOU MOVE SOUTH. MOST LOCATIONS WILL HAVE LESS THAN A TENTH OF AN INCH OF RAIN. NRN ONEIDA COUNTY COULD GET UP TO A QUARTER INCH WITH THE ADDED LIFT AND LAKE MOISTURE. HIGH TEMPS MIDDAY JUST AHEAD OF THE FRONT. SUNDAY NIGHT HIGH PRESSURE BUILDS SOUTHEAST FROM CANADA. UL FLOW IS ZONAL SO VERY LITTLE COLD AIR MOVES IN BEHIND THE COLD FRONT SUNDAY. SHOWER CHANCES TAPER OFF. && .LONG TERM /MONDAY THROUGH THURSDAY/... 330 AM UPDATE... NO MAJOR CHGS TO LONG TERM GRIDS TONIGHT AS MED RANGE MODELS DIFFER ON OVERALL PATTERN AND TIMING OF WVS THRU THE AREA. GFS CONTS TO BE STRONGER WITH SERN RIDGE BY MID-WEEK AND WPC IS SIDING MORE IN LINE WITH EURO. THUS CONFIDENCE RMNS LOW ON EITHER SOLN AND THEREFORE HV MADE VRY FEW CHANGES. PREV DISCUSSION BLO... ZONAL FLOW ALOFT STARTS OFF THE MEDIUM RANGE PERIOD WITH MODELS DIFFERING ON AMOUNT OF WRN ATLANTIC RIDGING BY THE END OF THE WEEK. 12Z GFS HAS TRENDED IN WITH STRONGER RIDGING THAN PREVIOUS RUN. MEANWHILE...THE 00Z ECMWF WAS THE FLATTEST. IN GENERAL...THE PATTERN DOES SUGGEST WE FINALLY REACH SOME NORMALCY IN THE TEMPERATURE DEPARTMENT...BUT WE ARE LIKELY TO FIND SVRL DAYS FILLED WITH THOSE APRIL SHOWERS AS A WAVY STATIONARY FRONT IS PREDICTED BY THE MODEL AND ENSEMBLE CONSENSUS TO LINGER IN THE VICINITY OF NEPA AND SOUTHERN NY THROUGH THURSDAY. HAVE FOLLOWED THE WPC GRIDDED FORECASTS WITH SOME GFS ENHANCEMENT ON DAYS 3-4 IN AN ATTEMPT TO GIVE AT LEAST SOME IDEA ON THE TIMING TO THE INS...AND OUTS OF PRECIPITATION EVENTS AT THE START OF THE WEEK. TEMPERATURE PREDICTIONS IN THE WPC GUIDANCE ARE A REASONABLE COMPROMISE...HOWEVER IF THE STRONGER RIDGING IN THE GFS TAKES EFFECT THEN TUES-WEDS COULD BE EVEN MILDER. HAVE HEDGED SLIGHTLY IN THAT DIRECTION. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... 12Z UPDATE... VFR TO START OFF TAF PERIOD WITH POTENTIAL FOR BRIEF MVFR CIGS AT KSYR, KRME, KITH AND KBGM EARLY THIS MORNING. SEE TERMINAL FORECASTS FOR SPECIFIC DETAILS ON TIMING OF MVFR CATEGORIES. COLD FRONT WILL DROP THROUGH THIS MORNING WITH WINDS SHIFTING QUICKLY AROUND TO THE NORTHWEST AND INCREASING TO AROUND 15KTS WITH GUSTS UP TO 25KTS AFTER 18Z. MOISTURE WILL DECREASE AFTER 01Z SATURDAY EXCEPT FOR KSYR WHERE THEY WILL BE UNDER ADDED LAKE MOISTURE WITH A BKN VFR CIG MOST OF THE NIGHT. REMAINDER OF TERMINALS WILL SCATTER OUT OR GO CLEAR TONIGHT. .OUTLOOK... SAT/SAT NGT...VFR. SUN/MON...AREAS MVFR IN SCT SHOWERS. TUES...MVFR WITH OCCASIONAL SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...MSE/TAC SHORT TERM...TAC LONG TERM...PVN AVIATION...PVN
Hazardous weather outlook, Apr 5, 3:51 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 351 AM EDT FRI APR 5 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-060800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 351 AM EDT FRI APR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Pennsylvania, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.